Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Finally had Epidural Steroid Injection

JennyfooJJennyfoo Posts: 81
edited 06/11/2012 - 8:36 AM in Upper Back Pain, Thoracic
I FINALLY got my ESI done in the CORRECT location, 6 weeks after the screwed up one. OMG, it hurt like HE(double hockey sticks). Well, it's as close as they can get to the T12-L1 problem. It was done at L1-L2. The Pain Dr.said my back is so tied up in knots surrounding the disc, no wonder I'm in so much pain. He gave me a trigger point injection into the muscles on either side of the disc. I guess the inflammtion and muscle knots were why it's been feeling like I'm laying on top of a big beanbag under my back.

I'm hurting so unbelievably bad! It's radiating all across my lower back and wrapping into my ribs. My legs are weak(weaker than they have been), and my entire lumbar region is all flared up now when it felt ok the past week. It's horrible. I've already been at the max dose of pain meds I have, so I'm screwed. This evening, I've developed horrible nerve pain in my abdomen and I now feel like it's been inflated with gas and it gonna explode. It's so agonizing just to breathe.

I basically came home and went to bed, slept most of the day, only got up to srart a load of laundry and do the daily nighttime inspections of the kids' rooms. I'm glad I scheduled it for today, because our housekeeper was here this afternoon and helped out with the kiddos homework and stuff. She's been wonderful. I just wish it weren't killing us to pay her. She's a HS senior, emigrant from Mexico just 2 years ago, documented worker, and her Mom and her are legal and applying for citizenship. She's an awesomely hard worker and great with the kids.

I know the pain is normally worse for a day or two after an ESI. Let's hope this is the case and I'll start to feel a lot better in a few days. I'm so scared that it's going to result in worse pain like the one 6 weeks ago. I still have extreme nerve pain from the other ESI. I also have weakness in my legs, bowel issues, bladder issues, and have lost feeling in my upper thighs and groin. That's not gotten any better.

My doctor and I are still trying to find me an out-of-network doctor whe will see me for a second opinion. I was turned down by the Neuroscience Center I'd hoped to get in to. Why? I have no idea. It's been ridiculous. Hopefully this ESI works and I won't have need of a neuro, but I need to know that I have one in case I need one, since I have consulted an attorney about the mishandling of my case, the ESI done in the wrong place due to lack of MRI being sent, etc, and he thinks I have a good case, just waiting for me to find another Dr. so he can put in the paperwork.


  • just hope you get relief with this injection. you have been through so much...pete
  • Thanks Pete. You're always so sweet! It's been a hard row to hoe for sure. I just really want some semblance of my life back. It's been 9 or 10 weeks now and I'm simply tired of all this.
    My little sis, 26 years old with 2 kids under the age of 2, just went in for an MRI today. Her dr thinks it's a herniated lumbar disc. My poor dad and siblings all have back problems. My 23 year old sister is undergoing tests to see if she has Ankylosing Spondylitis too. I'm kinda glad Now that I wasn't able to have more bio kids(just 1). I'd hate to pass on these genetic problems to more kids.
  • I'm happy to report that on day 3, after pretty agonizing pain the past 2 days, I feel much better. The pain in my mid/upper back is WAY better. No difference in the weakness in my legs or loss of feeling in my abdomen and thighs though. If I suffered from nerve compression for 2+ months, what are my chances that it'll get better? Anyone know? I'd hate to think this is permanent, like my problems with the other leg. The other leg was affected by nerve compression for just a month and it's permanent.

    The fact that it's working has me even more pissed off. I suffered needlessly, my family suffered for over 6 weeks due to the first injectino being done int he wrong location. If my dang Neuri had simply looked at my MRI or spent 5 minutes doing an exam prior to ordering the ESI, I would have been better 6 weeks ago!

    I am searching for an attorney to take the case now that I know I probably won't need follow-up with this neurosurgeon.
  • Well, I don't know what's going on, except that my blood glucose levels have been through the roof. Last shot, they were fine. I'm hurting bad and can feel the inflammation has returned. Last night, simply hunching over forward a little made the pressure in my back feel like the alien that pops through that guy's stomach in "Alien" was gonna pop through my back. It seriously feels lie something is gong to tear. Through my skin back there. It's aweful. I'm having severe cramping labor-pain sort of feeling again andb that had gotten a bit better before the shot. 5 days should tell, and I'm at 5 days.

    I'm not too happy with how this ESI seems to be working out.
  • Hey - how are you feeling today? Any better?

    Not sure if anyone's ever told you this, but for each of my ESI's my doctor told me that I would feel worse before I started feeling better.

    Only problem for me is that I felt best right after my injections because of the medication given to me during the procedure. I would love to feel like that - no pain whatsoever! But, once it wore off, ESIs really were not beneficial for me.

    I finally had a trial for the Nerve Ablation (that's where they burn the affected nerve; it keeps regenerating until finally, a whole new nerve is where the bad bad nerve was). THAT procedure really did well for me; but then I was rear-ended and wound up having surgery. BUM-MER!

    So, I said all that to say (and I know how you probably hate hearing this, but - ) be patient. Hopefully within a week or 2 you will be feeling great. At least that's my hope for you.

    Oh, and I also remember hearing that ESIs will cause glucose levels to rise. Something about the steriod I think? I'm sure someone will correct me if I'm wrong (at least I hope so!). That too subsides. Unless you are a diabetic to begin with, I would not be too concerned unless you have other symptoms such as the ketoacidosis.

    Anyway - hope you get back on your feet soon. I can't even begin to imagine how difficlt this all is, especially with taking care of your children on top of it all!

    Let us know?

  • Hey, thanks for the response. I'm not doing well. The inflammation is worse, the shot doens't seem to have helped at all. I was told it would take effect within a week. It's been a week.

    I am diabetic and my blood glucose levels are still pretty high. They've come down a little bit, but still way too high. I'm having severe bowel issues now and have a call into my neuro's on-call Dr. since he's on vacation. I'm hoping his partner will take this seriously and finally do something to help me. I'm sick of this.
Sign In or Register to comment.